MDJunction - People Helping People
 
Ask a Question
05/20/2012 06:12 PM

Recently Diagnosed(page 2)

hypomama
hypomama  
Posts: 772
Member

This is what I mean when I say you have been made a disservice. If you are taking HC for your adrenals, then it shows that they are having an issue. How did they diagnose all of your problems? Did they determine if the adrenal problem was primary autoimmune or secondary (from your pituitary). Did they say if you would be going off your HC? How much do you take and how often?

When an individual is on steroids of any type, the body becomes "used to them". Most of us on this site and on the adrenal insufficiency site (that has many hypopit people on) can help educate you. Your body - anyone's body, uses steroids to deal with day to day stress - both good and bad. It also helps to regulate BP, pulse, glucose levels, GI function, energy, you name it, cortisol is involved. It is the only hormone that the total lack of would cause instant death - not to scare you, but you need to know how important it is. If you are ill, you should double it for 3 days, if you are very ill (pneumonia let's say) then you should triple it and call your doctor for further advice, if you have the stomach flu and can't keep down your steroids, you need to go to an ER to get IV steroids and IV fluids. What the ID band would help with is if you are even in a car accident or found unconscious, the emergency responders or ER personnel can get you the IV steroids that you need. They are that important, and without ID, no one will be able to guess that you need them.

Yes, I too, occasionally miss my evening shot of GH. You are snug in bed and then remember. That missed shot isn't going to make or break the next day or week. A missed dose of steroids could. Also, when a pituitary starts to sputter out, it is my understanding that the growth hormone is the first to go so don't be surprised if other follow. The fact that you are taking HC says that they are.

You also mentioned that you are thirsty all the time. This is a sign of diabetes insipidus. http://www.ncbi.nlm.nih.gov/pubmedhealth/PMH0001415/ Please read this link. It explains that this is not like sugar diabetes and the one affecting you would be the "central" one, not the one from the kidney, most likely.

As for your thyroid. Do you have Hashimoto's? I had high antibodies for year's. Then the low thyroid turned into Grave's disease (high thyroid)another autoimmune bit - what a mixed bag! As long as you are ready and educated you can be prepared.

Hang in there, visit the adrenal insufficiency site and start finding out as much info as you can. I would also like to suggest that you have your parents read this line of discussion. If your endocrinologist hasn't heard of hypophysitis and hasn't given you a full workup on all of your pituitary hormones or checked your serum and urine osmolarity (for DI) then you may want to look into another endocrinologist. Also have you been worked up for the various auto immune diseases, including lupus?

Post edited by: hypomama, at: 05/20/2012 06:21 PM

Post edited by: hypomama, at: 05/20/2012 06:22 PM

Reply

05/22/2012 11:29 AM
squeezle1989
Posts: 3
New Member

Have you hooked up with The MAGIC Foundation? They have a large group of Adult GHD patients and a national ed program. Just a thought..

05/23/2012 08:19 AM
hypomama
hypomama  
Posts: 772
Member

Squeezie, can you give us more information about that group?

06/04/2012 06:40 PM
mine4life
Posts: 1
New Member

I'm new here my 3 yr old just diagnosed with hypopituitarism, I am scared, but so relieved to finally have a diagnosis.

06/05/2012 12:03 PM
kgo
kgo  
Posts: 603
Member

I am sorry about your 3 yr old, But knowledge is power! You have the power now that you know!

This site has been VERY helpful to me since my daughter was DX'd a few years ago. I have learned ALOT! So keep coming, you wont regret it.

Take Care,

Kim


06/06/2012 01:50 AM
pinkapple
pinkapple  
Posts: 1504
Senior Member

Kim, As a panpit, I'm happy for you and Sara...I really do. Sara have been growing up well under your care (and MDJ). You're a great mum.

06/18/2012 11:54 PM
Zoisite
Posts: 57
Member

How reliable is an ordinary GH blood test - my endo does not like the test where you are injected with insulin so did not do it. He says its a dangerous test.

I have all the symptoms of needing GH and am not getting any better on the steroids. Have just had my cortisone increased form 35 to 55 a day but have been home the last two days and feel too ill to go to work. I thought I would feel better with the increase.

I have all the symptoms of low GH it is like a complete checklist of everything.

My endo said he wants to trial me on it as all the other hormones have failed and then you have an 80% chance that you have lost the GH as well in your system. I am sure this would have been the first hormones I lost as when I started to get ill years ago thats when the weight went out of control.

Debs


06/19/2012 12:12 AM
AbbyLyn
Posts: 8
New Member

i don't think the insulin tolerance test (ITT) is that dangerous. I went to my doctor's for the test. they only do it one day each week to make sure there is a doctor there. A specialized nurse did it for me and my doctor checked up on me during the test.

It is more dangerous in older people as their body might not be able to handle the insulin as well. When i had the test, the nurse put in 2 IV lines. One was to inject insulin and check my blood sugar. The other was incase i got too low and needed to raise my blood sugar quickly.

You should push for the test. I honestly don't think it's that dangerous.

35 mg of cortisone is a lot! or at least compared to me. I take 5mg twice a day and can increase up to 20 mg per day if i want. i am surprised a person can take that much. Maybe your doctor is trying to fix the problem with the cortisone. Push for the test...i know a lot of hospitals don't even do the test.


06/19/2012 12:20 AM
AbbyLyn
Posts: 8
New Member

***Update***

Just found out that my T4 level went from .9 to .7. My doctor is putting me on medication for that.

Also, i have gained 14 pounds in the last 7 weeks. I believe it is from the hydrocortisone. I take 5mg 2x a day but my doctor said i can increase it to 20mg a day. I really don't want to because i have gained so much weight. Since being on the GH i have been able to exercise again. I just did a 4 mile obstacle race and gained 3 after it!! i don't like how my body is.

My doctor also is increasing GH from .3 to .5mg. I think this will help. He also thinks that my ADH level might messed up (not sure if he meant too high or too low). I am drinking and peeing soooo much. He ordered another test for that. Not a blood test but i can't remember what it is called right now.

Anyone else have problems with weight gain from hydrocortisone? what helps and is increasing it going to cause me to gain even more weight?

Thanks for the support!!

Abby Smile


06/19/2012 09:49 AM
Zoisite
Posts: 57
Member

I am on 55 of cortisone now - have been for about a week but no change in energy levels.

Doctor doesn't seem to know that as I have panpit I have an 80% chance that I need GH. Also he said him self that the ordinary blood test they did is'nt diagnostic but he still doesn't liek the insulin test..

As for weightgain, I have been going up monthly since 2010 - now I am on cortisone I seem to go up a little bit every three days - dread to think I much bigger I will get and really hoping the GH will be the answer. Why can't they just diagnose with symptoms and based on the all the research etc for GH therapy.

I was also told to get the dibetus insipidus test done but because I am so thirsty and drinking so much but not peeing more they said not to..

This is certainly a complicated way to live..

Maybe you gained more after the 4 mile race because it turns any fat to muscle and muscle weighs more than fat..

Reply

Share this discussion with your friends:
<< Start < Prev 2 Next > End >>


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved